Alert archive / Missouri / Flash Flood Watches in 2013
Flash Flood Watch 2, NWS Springfield, MO
NWS Springfield, MO issued this flash flood watch at May 19, 2013, 9:41 PM CDT for 25 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2013, 9:41 PM CDT (02:41 UTC)
- Expired
- May 20, 2013, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
All 28 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 35 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
019 WGUS63 KSGF 200241 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 941 PM CDT SUN MAY 19 2013 KSZ073-097-101-MOZ055>058-066>070-077>081-088>095-101>103-201500- /O.NEW.KSGF.FF.A.0002.130520T0241Z-130520T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-BARTON-CEDAR-POLK-DALLAS-LACLEDE- JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN- MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...LEBANON...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE... MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 941 PM CDT SUN MAY 19 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI... BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...GREENE...HICKORY...JASPER...LACLEDE...LAWRENCE... MARIES...MCDONALD...MILLER...MORGAN...NEWTON...POLK... PULASKI...ST. CLAIR...STONE...VERNON...WEBSTER AND WRIGHT. * THROUGH MONDAY MORNING. * MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT INTO EARLY MONDAY ACROSS EXTREME SOUTHEASTERN KANSAS INTO SOUTHWESTERN AND CENTRAL MISSOURI. THE HEAVIEST RAINFALL WILL BE FOCUSED GENERALLY WEST OF A LINE FROM BRANSON TO FORT LEONARD WOOD. TOTAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THREE INCHES WILL BE POSSIBLE. * THIS EXCESSIVE RAINFALL MAY RESULT IN FLASH FLOODING OF SMALL STREAMS...LOW WATER CROSSINGS...AND OTHER FLOOD PRONE AREAS. THIS FLASH FLOOD WATCH INCLUDES ROARING RIVER AND BENNETT SPRING STATE PARKS. ADDITIONAL HEAVY RAINFALL MAY OCCUR LATER MONDAY INTO TUESDAY...AND ADDITIONAL FLOOD WATCHES MAY BE ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOSTER
2 follow-up statements
881 WGUS63 KSGF 200944 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 444 AM CDT MON MAY 20 2013 KSZ073-097-101-MOZ055>058-066>070-077>081-088>095-101>103-201745- /O.NEW.KSGF.FF.A.0003.130521T0100Z-130521T1400Z/ /O.CON.KSGF.FF.A.0002.000000T0000Z-130520T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-BARTON-CEDAR-POLK-DALLAS-LACLEDE- JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN- MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...LEBANON...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE... MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 444 AM CDT MON MAY 20 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI...BARRY...BARTON...BENTON... CAMDEN...CEDAR...CHRISTIAN...DADE...DALLAS...GREENE... HICKORY...JASPER...LACLEDE...LAWRENCE...MARIES...MCDONALD... MILLER...MORGAN...NEWTON...POLK...PULASKI...ST. CLAIR... STONE...VERNON...WEBSTER AND WRIGHT. * UNTIL 10 AM CDT THIS MORNING * MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT INTO EARLY MONDAY ACROSS EXTREME SOUTHEASTERN KANSAS INTO SOUTHWESTERN AND CENTRAL MISSOURI. THE HEAVIEST RAINFALL WILL BE FOCUSED GENERALLY WEST OF A LINE FROM BRANSON TO FORT LEONARD WOOD. TOTAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THREE INCHES WILL BE POSSIBLE. * THIS EXCESSIVE RAINFALL MAY RESULT IN FLASH FLOODING OF SMALL STREAMS...LOW WATER CROSSINGS...AND OTHER FLOOD PRONE AREAS. THIS FLASH FLOOD WATCH INCLUDES ROARING RIVER AND BENNETT SPRING STATE PARKS. ADDITIONAL HEAVY RAINFALL MAY OCCUR LATER MONDAY INTO TUESDAY... AND ADDITIONAL FLOOD WATCHES MAY BE ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI... BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...GREENE...HICKORY...JASPER...LACLEDE...LAWRENCE... MARIES...MCDONALD...MILLER...MORGAN...NEWTON...POLK... PULASKI...ST. CLAIR...STONE...VERNON...WEBSTER AND WRIGHT. * FROM THIS EVENING THROUGH TUESDAY MORNING * SEVERAL ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE TODAY AND INTO EARLY TUESDAY ACROSS EXTREME SOUTHEASTERN KANSAS INTO SOUTHWESTERN AND CENTRAL MISSOURI. HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE REGION. TOTAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THREE INCHES WILL BE POSSIBLE. * THIS EXCESSIVE RAINFALL MAY RESULT IN FLASH FLOODING OF SMALL STREAMS...LOW WATER CROSSINGS...AND OTHER FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION...ESPECIALLY AT NIGHT. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MOZ071-082-083-096>098-104>106-201745- /O.NEW.KSGF.FF.A.0003.130521T0100Z-130521T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PHELPS-TEXAS-DENT-DOUGLAS-HOWELL-SHANNON-TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...ROLLA...HOUSTON...CABOOL...SALEM... AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 444 AM CDT MON MAY 20 2013 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...PHELPS. IN SOUTH CENTRAL MISSOURI...DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN SOUTHWEST MISSOURI...DOUGLAS...OZARK AND TANEY. * FROM THIS EVENING THROUGH TUESDAY MORNING * SEVERAL ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE TODAY AND INTO EARLY TUESDAY ACROSS EXTREME SOUTHEASTERN KANSAS INTO SOUTHWESTERN AND CENTRAL MISSOURI. HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE REGION. TOTAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THREE INCHES WILL BE POSSIBLE. * THIS EXCESSIVE RAINFALL MAY RESULT IN FLASH FLOODING OF SMALL STREAMS...LOW WATER CROSSINGS...AND OTHER FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HATCH
314 WGUS63 KSGF 201459 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 959 AM CDT MON MAY 20 2013 KSZ073-097-101-MOZ055>058-066>070-077>081-088>095-101>103-202300- /O.EXP.KSGF.FF.A.0002.000000T0000Z-130520T1500Z/ /O.CON.KSGF.FF.A.0003.130521T0100Z-130521T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-BARTON-CEDAR-POLK-DALLAS-LACLEDE- JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN- MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...LEBANON...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE... MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 959 AM CDT MON MAY 20 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 PM CDT THIS EVENING THROUGH TUESDAY MORNING... ...FLASH FLOOD WATCH WILL EXPIRE AT 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI...BARRY...BARTON...BENTON... CAMDEN...CEDAR...CHRISTIAN...DADE...DALLAS...GREENE... HICKORY...JASPER...LACLEDE...LAWRENCE...MARIES...MCDONALD... MILLER...MORGAN...NEWTON...POLK...PULASKI...ST. CLAIR... STONE...VERNON...WEBSTER AND WRIGHT. * FROM 8 PM CDT THIS EVENING THROUGH TUESDAY MORNING * ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING INTO EARLY TUESDAY ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS. HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE REGION. TOTAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THREE INCHES WILL BE POSSIBLE. THE HEAVIEST RAINFALL THIS EVENING AND TONIGHT IS GENERALLY EXPECTED TO OCCUR ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. * THIS EXCESSIVE RAINFALL MAY RESULT IN FLASH FLOODING OF SMALL STREAMS...LOW WATER CROSSINGS...AND OTHER FLOOD PRONE AREAS. THIS FLASH FLOOD WATCH INCLUDES ROARING RIVER AND BENNETT SPRING STATE PARKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ MOZ071-082-083-096>098-104>106-202300- /O.CON.KSGF.FF.A.0003.130521T0100Z-130521T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PHELPS-TEXAS-DENT-DOUGLAS-HOWELL-SHANNON-TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...ROLLA...HOUSTON...CABOOL...SALEM... AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 959 AM CDT MON MAY 20 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 PM CDT THIS EVENING THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...PHELPS. IN SOUTH CENTRAL MISSOURI...DENT... HOWELL...OREGON...SHANNON AND TEXAS. IN SOUTHWEST MISSOURI... DOUGLAS...OZARK AND TANEY. * FROM 8 PM CDT THIS EVENING THROUGH TUESDAY MORNING * ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING INTO EARLY TUESDAY ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS. HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE REGION. TOTAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THREE INCHES WILL BE POSSIBLE. THE HEAVIEST RAINFALL THIS EVENING AND TONIGHT IS GENERALLY EXPECTED TO OCCUR ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. * THIS EXCESSIVE RAINFALL MAY RESULT IN FLASH FLOODING OF SMALL STREAMS...LOW WATER CROSSINGS...AND OTHER FLOOD PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WFO SGF
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at May 19, 9:07 PM CDT, 34 minutes earlier.
Area forecast discussion, May 19, 9:07 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 907 PM CDT SUN MAY 19 2013 ...UPDATED MESOSCALE DISCUSSION... .MESOSCALE DISCUSSION... ISSUED AT 907 PM CDT SUN MAY 19 2013 RATHER COMPLEX AND MESSY MESOSCALE FORECAST FOR THE REMAINDER OF TONIGHT. LEAD BAND OF CONVECTION NOW EXTENDS FROM VERSAILLES TO BOLIVAR TO JUST WEST OF SPRINGFIELD TO CASSVILLE. TO THIS POINT SPARSE REPORTS INDICATE WINDS TO AROUND 45 MPH AND HAIL TO THE SIZE OF DIMES WITH THE STRONGER UPDRAFTS. PRETTY GOOD LIGHTNING SHOW THOUGH AND FREQUENT CLOUD TO GROUND STRIKES WILL CONTINUE AS THIS LINE HEADS EAST. THE BIGGER CONCERN WILL BE BEHAVIOR OF CONVECTION TO OUR WEST AND SOUTHWEST. AN OUTFLOW BOUNDARY IS APPROACHING FROM THE NORTHWEST AND THIS WILL GRADUALLY SETTLE INTO THE AREA OVER THE NEXT FEW HOURS. CONVECTION HAS REINTENSIFIED OVER SOUTHEASTERN KANSAS INTO PORTIONS OF NORTH CENTRAL/NORTHEAST OKLAHOMA. INCREASING... SOUTHERLY LOW LEVEL JET IS INCREASING LOW LEVEL HELICITY...WITH 0-1KM STORM RELATIVE HELICITY VALUES IN THE 200-300 M2/S2 RANGE. THE DISCREET CELLS TO OUR WEST WILL CONTINUE TO POSE A RISK OF ALL MODES OF SEVERE WEATHER AS THEY GRADUALLY MOVE INTO THE REGION FOR THE NEXT 2-4 HOURS. PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI WILL BE MOST PRONE TO OBSERVING THIS ACTIVITY (GENERALLY ALONG AND NORTHWEST OF A LINE NEOSHO TO OSCEOLA). MLCAPE AND MUCAPE VALUES REMAIN AROUND 2000 J/KG IN THIS AREA. AS WE HEAD INTO THE OVERNIGHT HOURS...THE STRONG LOW LEVEL JET WILL CONTINUE TO VEER...THOUGH REMAIN DIRECTED TOWARD A DIFFLUENT FLOW IN THE UPPER LEVELS. WITH WINDS IN THE LOW TO MID LEVELS NEARLY STACKED/PARALLEL THIS WILL RESULT IN A FLASH FLOOD THREAT AS CELLS WILL CONTINUALLY FIRE ACROSS THE NORTHWEST THIRD OR SO OF THE OUTLOOK AREA...THIS IS WHERE THE BAND OF CONVECTION TO OUR WEST WILL LIKELY STALL AND THE LOW LEVEL JET WILL CONTINUE TO IMPINGE ON THE AFOREMENTIONED INCOMING OUTFLOW BOUNDARY. WILL BE HONING IN ON THE PREFERRED AREA FOR POTENTIAL FLASH FLOODING AND LIKELY SEND OUT A WATCH WITHIN THE HOUR. && .SHORT TERM...(TONIGHT THROUGH TUESDAY) ISSUED AT 345 PM CDT SUN MAY 19 2013 THE POTENTIAL FOR MULTIPLE SEVERE WEATHER EVENTS CONTINUE TO TAKE SHAPE FOR LATE THIS AFTERNOON THROUGH TUESDAY WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS PRODUCING LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND FLOODING. ON MONDAY...THE UPPER TROUGH WILL SHIFT INTO THE NORTHERN PLAINS WHICH WILL MAINTAIN A BELT OF WESTERLIES ACROSS THE REGION. THE ASSOCIATED COLD FRONT WILL SAG SOUTHWARD INTO THE REGION AND BECOME ORIENTED PARALLEL WITH THE FLOW ALOFT. IT APPEARS THAT MORE THAN AMPLE INSTABILITY AND DEEP LAYER SHEER WILL BE IN PLACE TO SUPPORT STRONG TO SEVERE STORMS ESPECIALLY MONDAY EVENING AS A JET STREAK COMES ACROSS EASTERN KANSAS AND WESTERN MISSOURI. THE RISK FOR SEVERE WILL INCREASE IF SUBSTANTIAL CLEARING AND SUBSEQUENT DESTABILIZATION OCCURS. PROGGED SHEAR PROFILES SUGGEST THE POTENTIAL FOR SUPERCELLS AS WELL AS TRAINING CELLS. THIS COULD LEAD TO A PROLONGED SEVERE WEATHER EVENT FROM MONDAY AFTERNOON THROUGH MONDAY NIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE MONDAY AFTERNOON INTO MONDAY NIGHT INCLUDING TORNADOES. THE RISK FOR SEVERE STORMS WILL BE ENHANCED ALONG AND JUST OF THE SAGGING FRONT FROM SOUTHEASTERN KANSAS INTO SOUTHWESTERN MISSOURI. IN ADDITION A RICH SUPPLY OF MOISTURE WILL INTERACT WITH THE FRONT TO SUPPORT TORRENTIAL RATES. GIVEN THE ORIENTATION OF THE FRONT INTERACTING WITH A LOW LEVEL JET...AND THE POTENTIAL FOR TRAINING STORMS THE RISK FOR FLOODING WILL INCREASE MONDAY AFTERNOON INTO MONDAY NIGHT. THE NEED FOR A FLASH FLOOD WATCH WILL BE CLOSELY MONITORED TONIGHT THROUGH MONDAY. ON TUESDAY...MODELS DIFFER ON THE TIMING OF THE FRONTAL PASSAGE AS THE PRIMARY TROUGH AXIS SWINGS EAST BUT IT APPEARS THAT CONVECTION WILL REDEVELOP ACROSS MUCH OF THE AREA. THE RISK FOR SEVERE STORMS WILL CONTINUE ESPECIALLY IF ANY CLEARING CAN TAKE PLACE. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 345 PM CDT SUN MAY 19 2013 FOR THE REMAINDER OF NEXT WEEK...UPPER LEVEL RIDGING WILL GRADUALLY BUILD INTO THE REGION AS THE TROUGH SHIFTS TO THE EAST. MODELS CONTINUE SUGGEST PERIODIC CHANCES OF CONVECTION AS MINOR DISTURBANCES COME OVER THE RIDGE BUT DETAILS ON TIMING AND COVERAGE ARE UNCERTAIN. OTHERWISE SEASONABLY WARM WEATHER IS EXPECTED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 659 PM CDT SUN MAY 19 2013 PRIMARY FORECAST CHALLENGE WILL CONTINUE TO BE THE POTENTIAL FOR SEVERE THUNDERSTORMS. SHOWERS AND STORMS CONTINUE TO BLOSSOM ACROSS WESTERN MISSOURI AND THIS ACTIVITY WILL POSE A RISK OF LIGHTNING AND A ISOLATED RISK FOR WIND/HAIL. MORE SUBSTANTIAL THUNDERSTORMS (BOTH LINEAR AND CELLULAR) ARE DEVELOPING ACROSS KANSAS AND OKLAHOMA RESPECTIVELY. THIS ACTIVITY WILL MOVE INTO THE REGION BETWEEN 02Z-06Z. THIS WILL POSE A RISK OF LARGE HAIL AND STRONG WINDS. THE EVOLUTION OF SHOWERS AND STORMS HEADING INTO THE OVERNIGHT REMAINS IN QUESTION. AT THIS POINT IT APPEARS THAT SHOWERS AND STORMS MAY LINGER AND PERSIST ACROSS CENTRAL MISSOURI MUCH OF THE NIGHT...JUST NORTH OF THE AERODROMES. WILL NEED TO CLOSELY MONITOR JUST EXACTLY WHERE THIS AXIS OF SHOWERS AND STORMS WILL SET UP AND FURTHER FORECAST REFINEMENTS ARE EXPECTED. IN ADDITION TO THE RISKS ASSOCIATED WITH THE STORMS...ENVIRONMENTAL WINDS WILL REMAIN GUSTY AT ALL SITES WITH INCREASING LOW LEVEL WIND SHEAR THIS EVENING INTO THE OVERNIGHT HOURS. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...GAGAN SHORT TERM...FOSTER LONG TERM...FOSTER AVIATION...GAGAN
Hazardous weather outlook, May 19, 7:55 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 755 PM CDT SUN MAY 19 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 755 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. SIGNIFICANT HAIL RISK. SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... THE RISK OF STRONG TO SEVERE THUNDERSTORMS WILL OCCUR ACROSS THE OUTLOOK AREA THIS EVENING INTO THE OVERNIGHT HOURS AS A STRONG STORM SYSTEM TRACKS INTO THE CENTRAL U.S. AN INITIAL LINE OF THUNDERSTORMS WILL PUSH ACROSS SOUTHWESTERN AND CENTRAL MISSOURI THIS EVENING. THIS INITIAL ACTIVITY MAY PRODUCE HAIL TO THE SIZE OF QUARTERS ALONG WITH FREQUENT LIGHTNING. STRONGER STORMS ACROSS EASTERN KANSAS AND NORTHEASTERN OKLAHOMA AHEAD OF A DRY LINE WILL MOVE NORTHEAST INTO EXTREME SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI AS THE EVENING PROGRESSES. ANY SUPERCELLS WILL HAVE THE POTENTIAL TO PRODUCE HAIL TO THE SIZE OF TENNIS BALLS...TORNADOES...AND DAMAGING STRAIGHT LINE WINDS. THE STORMS MAY CONGEAL INTO A LINE WITH DAMAGING STRAIGHT LINE WINDS THE PRIMARY RISK. ADDITIONALLY...A VERY MOIST AIRMASS OVER THE REGION MAY LEAD TO HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE RISK OF SEVERE WEATHER AND FLOODING WILL AGAIN OCCUR FROM MONDAY AFTERNOON INTO EARLY TUESDAY MORNING...AND IMPACT THE ENTIRE OUTLOOK AREA. THUNDERSTORMS AND THE POTENTIAL FOR SEVERE WEATHER MAY PERSIST THROUGH THE DAY TUESDAY AS WELL. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE LATER MONDAY INTO EARLY TUESDAY INCLUDING LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WINDS IN EXCESS OF 60 MPH...AND TORNADOES. IN ADDITION...MULTIPLE ROUNDS OF THUNDERSTORMS MAY RESULT IN HEAVY RAINFALL AND FLOODING. A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY BUT SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI THIS EVENING...THEN MAY BE NEEDED ACROSS THE REST OF THE MISSOURI OZARKS LATE THIS EVENING INTO THE OVERNIGHT HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, May 19, 7:38 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL NEOSHO 36.87N 94.37W
05/19/2013 E0.50 INCH NEWTON MO PUBLIC
RELAYED BY MEDIA.
&&
JCOLUCCILocal storm report, May 19, 7:41 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
741 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL NEOSHO 36.87N 94.37W
05/19/2013 E0.75 INCH NEWTON MO PUBLIC
RELAYED BY MEDIA.
&&
JCOLUCCILocal storm report, May 19, 8:02 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
802 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL SARCOXIE 37.07N 94.12W
05/19/2013 E0.75 INCH JASPER MO LAW ENFORCEMENT
TREE ALSO REPORTED DOWN IN.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:09 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 36 min |
| May 19, 10:00 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 60 min |
| May 19, 10:41 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 34 min |
| May 19, 11:33 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Vernon | 57 min |
| May 20, 12:04 AM CDT | Flash Flood Warning | SGF | Vernon | 9 hr |
| May 20, 12:08 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, St. Clair | 67 min |
| May 20, 12:13 AM CDT | Tornado Warning | SGF | Barton, Dade | 47 min |
| May 20, 12:38 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, Polk | 52 min |
| May 20, 12:42 AM CDT | Tornado Warning | SGF | Polk | 33 min |
| May 20, 1:17 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas | 43 min |
| May 20, 4:44 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 23 hr |
| May 20, 4:46 AM CDT | Areal Flood Advisory | SGF | Barton, Dade, Jasper | 6 hr |
| May 20, 5:27 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 20, 8:49 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
| May 20, 8:58 AM CDT | Areal Flood Warning | SGF | Vernon | 6 hr |
| May 20, 1:51 PM CDT | Special Weather Statement | SGF | Lawrence | 24 min |
| May 20, 2:35 PM CDT | Special Weather Statement | SGF | Greene | 25 min |
| May 20, 3:09 PM CDT | Special Weather Statement | SGF | Polk | 36 min |
| May 20, 3:11 PM CDT | Special Weather Statement | SGF | Cedar | 34 min |
| May 20, 3:16 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Hickory, Polk, St. Clair | 44 min |
| May 20, 3:23 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 52 min |
| May 20, 4:08 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 52 min |
| May 20, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Pulaski | 28 min |
| May 20, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 36 min |
| May 20, 5:40 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 20 min |
| May 20, 5:42 PM CDT | Tornado Warning | SGF | Barton | 33 min |
| May 20, 6:11 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 34 min |
| May 20, 6:14 PM CDT | Tornado Warning | SGF | Barton, Cedar, Dade, Vernon | 46 min |
| May 20, 6:26 PM CDT | Special Weather Statement | SGF | Lawrence | 49 min |
| May 20, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 64 min |
| May 20, 6:33 PM CDT | Tornado Warning | SGF | Jasper, Newton | 42 min |
| May 20, 6:43 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence | 62 min |
| May 20, 6:47 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Dade, Dallas, Hickory, Polk and 1 more | 43 min |
| May 19, 10:59 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 61 min |
| May 20, 2:40 AM CDT | Flash Flood Warning | SGF | Cherokee, Crawford | 6 hr |
| May 20, 8:56 AM CDT | Areal Flood Warning | SGF | Cherokee, Crawford | 6 hr |
| May 20, 9:33 AM CDT | Special Weather Statement | SGF | Bourbon | 42 min |
| May 20, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 46 min |
Nearby
Flash Flood Watches in Missouri, 2013Flash Flood Watches in Kansas, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.